Ortho Novum - no period?

iVillage Member
Registered: 01-25-2006
Ortho Novum - no period?
5
Wed, 08-16-2006 - 3:21pm

So,
I am just finishing up my second month on Ortho Novum. I had switched after about 6 months on another pill (which totally escapes me now). Three months of that had been fine and then I had mid-cycle spotting afterwards. Periods were totally out of whack.

The first month on Ortho Novum, I had a little mid-cycle spotting (normal I know). And during my placebo week I had what amounted to a one-day period. This month, I had a little spotting - to be honest,I could call it more like a stain, during my third week. It was barely even worth of a panty liner. And here it is Wednesday of my placebo and I've not gotten ANY period this week.

I'm set to go see my doctor during my third month for a follow up. All problems have been ruled out (and I am certain it is not pregnancy). While I certainly don't mind having little to no period - I guess my question is, is this normal on this pill (it is Ortho Novum 1/35 - I'm on a generic, again, name escapes me)? Is it ok?

Thanks for your feedback!

iVillage Member
Registered: 12-30-2003
Wed, 08-16-2006 - 4:14pm

Hi lshboston, welcome back!


      Jill

    

iVillage Member
Registered: 05-19-2006
Wed, 08-16-2006 - 10:09pm

I have been on 2 generics for Ortho Novum 1/35 - Necon & Nortrel. When I switched to Necon, I had no issues or ill side-effects. When I went on Nortrel 6 months later (pharmacy switch made me switch generics), I experienced similar issues to what you are going through now. My first month I missed my period entirely, my second month was a darker color (but lighter flow than I normally experienced on other pills), my third month was pretty normal flow and shorter period, and I just finished my fourth month where my period was delayed by a day, normal light flow and shorter duration.

I hope this helps. Good luck!

iVillage Member
Registered: 04-18-2003
Thu, 08-17-2006 - 10:14am
Yes, I used Necon 1/35, which I think is a generic of this. I had spotting or no period regularly on that pill. I enjoyed it once I realized it wasn't a sign of pregnancy.
Enjoy!
Holly
Holly
iVillage Member
Registered: 01-25-2006
Thu, 08-17-2006 - 2:13pm

Thanks to everyone for your replies. Phew. I went on the pill to deal with cramps and if this is just a pleasant side effect? Well, who am I to look a gift horse in the mouth. My blood pressure is good. My mood is pretty level. And now, my period is almost non-existant. Think of all the money I can save on tampons :-)
Appreciate everyone's input.

iVillage Member
Registered: 01-25-2006
Thu, 08-31-2006 - 3:00pm

Well, It is my third month on Necon and it appears, during week two, that I am again having breakthrough bleeding (usually it holds out until week 3!). I'm scheduled to see my doctor in two weeks for a follow up and am wondering if I should try and see her sooner?

One strange thing I've noticed....any time I have BTB it is usually associated with stressful travel for work especially when I am not drinking enough water...I'm not sure if that has anything to do with it, but thought perhaps more info would be better.

Certainly looking for a bit of advice...I know my doc had mentioned she thinks it could be the generic and that I may not have this problem on a brand name. I had the same problem with the last pill I was on, too.

Suggestions??????